swindonweb®  home    make this my homepage
myswindonweb   LOGIN / REGISTER  

Man Dies After Taking A Contaminated Drug 

UPDATE 3:38PM 24/7/13

Wiltshire Police Statement:

A man has died in hospital after it is believed he consumed a legal high.

The 23-year-old from Swindon was rushed to the Great Western Hospital yesterday after it is believed he consumed a small green pill with a dollar sign on it.

Tests have now concluded on a tablet, which was first thought to be a contaminated illegal drug, and the substance has been confirmed as Alpha-methyltriptamine - known as AMT, which is a legal high.

Head of Swindon CID Detective Inspector Lisa Clarke said: “This man was taken to hospital in an extremely serious condition after it is thought he took one of these pills and sadly passed away this afternoon.

"Even though these drugs might not be illegal, it is still very difficult to know exactly what is in them and the affect they might have on an individual. Legal doesn’t mean safe.

"This man's health declined very rapidly.

"I would urge everyone to steer clear of illegal drugs of every variety and legal highs as the associated risks simply are not fully known.

“If anyone has taken this drug in the last few days, we would urge that you seek immediate medical attention and anyone with information as to where it is being sold should contact us straight away. All information will be treated in the strictest confidence.”

Anyone with information is asked to contact Wiltshire Police on 101 or Crimestoppers on 0800 111 555 where information can be left anonymously. 


PREVIOUS POLICE STATEMENT

23-year-old man is left fighting for his life

Wiltshire Police is issuing an urgent warning about the dangers of illegal drugs after a 23-year-old man has been left fighting for his life. 

The man, from Swindon, is in a critical condition in the Great Western Hospital after it is believed he consumed a small green pill with a dollar sign on it ($) - see picture, right. 

Forensic tests are being undertaken on the tablet to ascertain what type of drug it is but Wiltshire Police is issuing a stark warning to anyone thinking of taking illegal drugs. 

Head of Swindon CID Detective Inspector Lisa Clarke said: “What is really disturbing in this case is the sheer pace at which this man’s health declined."

“His temperature was extremely high so paramedics rushed him to hospital, where he is now critically ill."

“I would urge everyone to steer clear of illegal drugs of every variety but it seems this incident might be linked to a specific drug – a small green pill which has a dollar sign on it."

"I am concerned that there may be a quantity of contaminated illegal drugs in our communities which, if unchecked, could result in further illness."

“If anyone has taken this drug in the last few days, we would urge that you seek immediate medical attention and anyone with information as to where it is being sold should contact us straight away. All information will be treated in the strictest confidence.” 

A photo of the tablet believed to have been taken by the man can be seen on this page. 

Anyone with information is asked to contact Wiltshire Police on 101 or Crimestoppers on 0800 111 555 where information can be left anonymously.
RELATED LINKS
Wiltshire Police - website
myswindonweb
Janet's Puppy School
Cricklade House Hotel
Chelworth Windows and Conservatories, Swindon, Wiltshire
The Hair Group, Old Town, Swindon